Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Orbits of polynomial dynamical systems modulo primes


Authors: Mei-Chu Chang, Carlos D’Andrea, Alina Ostafe, Igor E. Shparlinski and Martín Sombra
Journal: Proc. Amer. Math. Soc. 146 (2018), 2015-2025
MSC (2010): Primary 37P05; Secondary 11G25, 11G35, 13P15, 37P25
DOI: https://doi.org/10.1090/proc/13904
Published electronically: December 26, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present lower bounds for the orbit length of reduction modulo primes of parametric polynomial dynamical systems defined over the integers, under a suitable hypothesis on its set of preperiodic points over $ \mathbb{C}$. Applying recent results of Baker and DeMarco (2011) and of Ghioca, Krieger, Nguyen and Ye (2017), we obtain explicit families of parametric polynomials and initial points such that the reductions modulo primes have long orbits, for all but a finite number of values of the parameters. This generalizes a previous lower bound due to Chang (2015). As a by-product, we also slightly improve a result of Silverman (2008) and recover a result of Akbary and Ghioca  (2009) as special extreme cases of our estimates.


References [Enhancements On Off] (What's this?)

  • [AkbGhi09] Amir Akbary and Dragos Ghioca, Periods of orbits modulo primes, J. Number Theory 129 (2009), no. 11, 2831-2842. MR 2549537, https://doi.org/10.1016/j.jnt.2009.03.007
  • [AnaKhr09] Vladimir Anashin and Andrei Khrennikov, Applied algebraic dynamics, De Gruyter Expositions in Mathematics, vol. 49, Walter de Gruyter & Co., Berlin, 2009. MR 2533085
  • [BDeM11] Matthew Baker and Laura DeMarco, Preperiodic points and unlikely intersections, Duke Math. J. 159 (2011), no. 1, 1-29. MR 2817647, https://doi.org/10.1215/00127094-1384773
  • [BDeM13] Matthew Baker and Laura De Marco, Special curves and postcritically finite polynomials, Forum Math. Pi 1 (2013), e3, 35. MR 3141413
  • [BGH+13] Robert L. Benedetto, Dragos Ghioca, Benjamin Hutz, Pär Kurlberg, Thomas Scanlon, and Thomas J. Tucker, Periods of rational maps modulo primes, Math. Ann. 355 (2013), no. 2, 637-660. MR 3010142, https://doi.org/10.1007/s00208-012-0799-8
  • [Cha15] Mei-Chu Chang, On periods modulo $ p$ in arithmetic dynamics, C. R. Math. Acad. Sci. Paris 353 (2015), no. 4, 283-285 (English, with English and French summaries). MR 3319121, https://doi.org/10.1016/j.crma.2015.01.007
  • [DKS13] Carlos D'Andrea, Teresa Krick, and Martín Sombra, Heights of varieties in multiprojective spaces and arithmetic Nullstellensätze, Ann. Sci. Éc. Norm. Supér. (4) 46 (2013), no. 4, 549-627 (2013) (English, with English and French summaries). MR 3098424, https://doi.org/10.24033/asens.2196
  • [DOSS15] C. D'Andrea, A. Ostafe, I. E. Shparlinski and M. Sombra, `Reductions modulo primes of systems of polynomial equations and algebraic dynamical systems', Preprint, 2015 (see http://arxiv.org/1505.05814) to appear in Transactions of the American Mathematical Society, https://doi.org/10.1090/tran/7437
  • [GGIS09] Domingo Gomez, Jaime Gutierrez, Álvar Ibeas, and David Sevilla, Common factors of resultants modulo $ p$, Bull. Aust. Math. Soc. 79 (2009), no. 2, 299-302. MR 2496933, https://doi.org/10.1017/S0004972708001275
  • [GHT13] Dragos Ghioca, Liang-Chung Hsia, and Thomas J. Tucker, Preperiodic points for families of polynomials, Algebra Number Theory 7 (2013), no. 3, 701-732. MR 3095224, https://doi.org/10.2140/ant.2013.7.701
  • [GHT15] D. Ghioca, L.-C. Hsia, and T. J. Tucker, Preperiodic points for families of rational maps, Proc. Lond. Math. Soc. (3) 110 (2015), no. 2, 395-427. MR 3335283, https://doi.org/10.1112/plms/pdu051
  • [GKN16] Dragos Ghioca, Holly Krieger, and Khoa Nguyen, A case of the dynamical André-Oort conjecture, Int. Math. Res. Not. IMRN 3 (2016), 738-758. MR 3493432, https://doi.org/10.1093/imrn/rnv143
  • [GKNY17] D. Ghioca, H. Krieger, K. D. Nguyen, and H. Ye, The dynamical André-Oort conjecture: unicritical polynomials, Duke Math. J. 166 (2017), no. 1, 1-25. MR 3592687, https://doi.org/10.1215/00127094-3673996
  • [GNT15] Dragos Ghioca, Khoa Nguyen, and Thomas J. Tucker, Portraits of preperiodic points for rational maps, Math. Proc. Cambridge Philos. Soc. 159 (2015), no. 1, 165-186. MR 3349337, https://doi.org/10.1017/S0305004115000274
  • [Ing12] Patrick Ingram, A finiteness result for post-critically finite polynomials, Int. Math. Res. Not. IMRN 3 (2012), 524-543. MR 2885981, https://doi.org/10.1093/imrn/rnr030
  • [KS99] Sergei V. Konyagin and Igor E. Shparlinski, Character sums with exponential functions and their applications, Cambridge Tracts in Mathematics, vol. 136, Cambridge University Press, Cambridge, 1999. MR 1725241
  • [KPS01] Teresa Krick, Luis Miguel Pardo, and Martín Sombra, Sharp estimates for the arithmetic Nullstellensatz, Duke Math. J. 109 (2001), no. 3, 521-598. MR 1853355, https://doi.org/10.1215/S0012-7094-01-10934-4
  • [Sch95] Klaus Schmidt, Dynamical systems of algebraic origin, Progress in Mathematics, vol. 128, Birkhäuser Verlag, Basel, 1995. MR 1345152
  • [Sil07] Joseph H. Silverman, The arithmetic of dynamical systems, Graduate Texts in Mathematics, vol. 241, Springer, New York, 2007. MR 2316407
  • [Sil08] Joseph H. Silverman, Variation of periods modulo $ p$ in arithmetic dynamics, New York J. Math. 14 (2008), 601-616. MR 2448661

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37P05, 11G25, 11G35, 13P15, 37P25

Retrieve articles in all journals with MSC (2010): 37P05, 11G25, 11G35, 13P15, 37P25


Additional Information

Mei-Chu Chang
Affiliation: Department of Mathematics, University of California. Riverside, California 92521
Email: mcc@math.ucr.edu

Carlos D’Andrea
Affiliation: Departament de Matemàtiques i Informàtica, Universitat de Barcelona. Gran Via 585, 08007 Barcelona, Spain
Email: cdandrea@ub.edu

Alina Ostafe
Affiliation: School of Mathematics and Statistics, University of New South Wales. Sydney, NSW 2052, Australia
Email: alina.ostafe@unsw.edu.au

Igor E. Shparlinski
Affiliation: School of Mathematics and Statistics, University of New South Wales. Sydney, NSW 2052, Australia
Email: igor.shparlinski@unsw.edu.au

Martín Sombra
Affiliation: ICREA. Passeig Lluís Companys 23, 08010 Barcelona, Spain–and–Departament de Mat- emàtiques i Informàtica, Universitat de Barcelona. Gran Via 585, 08007 Barcelona, Spain
Email: sombra@ub.edu

DOI: https://doi.org/10.1090/proc/13904
Keywords: Algebraic dynamical system, preperiodic point, orbit length, polynomial equations, resultant
Received by editor(s): February 27, 2017
Received by editor(s) in revised form: June 28, 2017
Published electronically: December 26, 2017
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society